Florida, 2005

Lightning Strike in Florida, June 7, 2005

June 7, 2005 · NWS MLB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 7, 2:00 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 7, 2:00 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT TUE JUN 7 2005

.DISCUSSION...

CURRENTLY...EAST COAST SEA BREEZE HAS FORMED AND IS PUSHING INLAND
OF I-95.  DIURNAL PRECIP IS JUST GETTING STARTED OVER THE CWA...
INDICATING THE LCL AIRMASS IS SLIGHTLY SUPRESSED DESPITE HIGH
MOISTURE CONTENT.  MORNING SOUNDINGS REVEALED A VERY WEAK STEERING
FLOW THROUGH THE H85-H50 LYR...AND THIS IS BACKED UP BY VERY SLOW
STORM MOTION. LOCAL MOISTURE IS HIGH WITH SFC DEWPOINTS IN THE 70S
AREAWIDE AND LCL PW VALUES AOA 1.8.

TONIGHT...PROSPECTS FOR A SEABREEZE COLLISION THIS EVENING IS RATHER
LOW GIVEN THE STRENGTH OF THE STEERING FLOW.  HOWEVER...DEVELOPING
CONVECTION SHOULD MAKE UP FOR THIS AS THEY PRODUCE OUTFLOW
BOUNDARIES IN THEIR DYING STAGE.  NEVERTHELESS...WITH THE STEERING
FLOW AS WEAK AS IT IS...STORMS ARE EXPECTED TO CHOAK OFF ALMOST ON
TOP OF WHERE THEY DEVELOP.  WHILE THIS WILL SET THE STAGE FOR
LOCALLY HEAVY RAIN...IT DOES NOT LEND ITSELF TO WIDESPREAD
COVERAGE.  WILL GO WITH SCT COVERAGE OVER THE INTERIOR COUNITES
WHERE SFC HEATING/BOUNDARY COLLISIONS WILL BE GREATEST...ISOLD
COVERAGE ALONG THE COAST AS THE WILL BE WELL INLAND BY 22Z.

WED...EXPECT AN EARLIER START TO CONVECTION AND HIGHER COVERAGE THAN
TODAY AS PWATS INCREASE TO AROUND 2 AREA-WIDE AND UPPER TROUGH
REMAINS OVER THE GULF OF MEXICO. WILL KEEP THE 60% (LIKELY) POPS FOR
MOST AREAS...EXCEPT IMMEDIATE COAST (50%). A DEEPER ONSHORE FLOW
WILL BE DEVELOPING ESP SOUTH OF THE CAPE WHICH WILL TEND TO PUSH
CONVECTION TOWARD THE NW...BUT MOTION EXPECTED TO REMAIN RATHER SLOW
SO HEAVY RAINFALL CAN BE EXPECTED WITH ISOLATED 2 INCH AMOUNTS.
ISOLATED SHOWERS ARE EXPECTED TO RETURN TO THE COASTLINE OVERNIGHT
IN INCREASING ONSHORE FLOW AND MOIST AIRMASS.

THU-TUE...GFS REMAINS VERY CONSISTENT...BUT ALSO THE MOST
AGGRESSIVE...IN EJECTING A CLOSED SFC LOW OUT OF THE NW CARIBBEAN
AND INTO THE GULF OF MEXICO FRI...AND INTO SE LA SAT AFTN. OTHER
MODELS ALSO SHOW LOW PRESSURE DEVELOPING IN THE NW CARIBBEAN BUT
WITH A SLOWER EVOLUTION. DEVELOPING BERMUDA HIGH IS FORECAST TO KEEP
ANY SFC LOW TO OUR WEST...BUT IF GFS VERIFIES...WE COULD SEE DEEP
TROPICAL MOISTURE PULLED NORTHWARD OVER FL ON THE EAST SIDE OF THE
LOW FRI AND SAT. DESPITE THE GFS CONSISTENCY NOT READY TO GET ON
BOARD WITH IT COMPLETELY...FOR IF A MORE SOUTHERN/WESTERN TRACK OF
LOW OCCURS WE COULD SEE DRIER AIR ADVECT IN FROM THE EAST AROUND THE
BERMUDA HIGH. WILL SHOW AN INCREASE IN THE E/SE FLOW AND
OVERNIGHT/MORNING COASTAL SHOWERS WITH AFTN CONVECTION PUSHING
QUICKLY INLAND ACROSS THE FL PENINSULA.

&&

.MARINE...NO HEADLINES EXPECTED THRU WED THEN E/SE GRADIENT IS
FORECAST TO TIGHTEN LATE WEEK DUE TO HIGH PRESSURE RIDGE TO THE
NORTH AND LOWER PRESSURE TO THE SOUTH AND SOUTHWEST. WILL BRING
WINDS AND SEAS TO CAUTION CRITERIA THU NIGHT INTO SAT BUT KEEP THEM
BELOW SMALL CRAFT ADVISORY LEVELS FOR NOW.

&&

.AVIATION...VFR CONDITIONS TO PREVAIL THRU 08Z WITH SCT MVFR/ISOLD
IFR CIGS VSBYS.  PATCHY MVFR FOG EXPECTED 08Z-12Z...MAINLY OVER
AREAS THAT RECEIVE RAIN THIS AFTN/EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  88  74  86 /  20  50  30  40
MCO  73  91  74  88 /  40  60  30  40
MLB  74  88  75  85 /  20  60  30  40
VRB  74  88  75  85 /  20  50  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...BRAGAW
LONG TERM....KELLY
Hazardous weather outlook, Jun 7, 4:00 AM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EDT TUE JUN 7 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
072000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
500 AM EDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORM IMPACT...
AN UPPER LEVEL TROUGH ACROSS THE GULF OF MEXICO...PLENTIFUL DEEP
MOISTURE AND DAYTIME HEATING WILL LEAD TO THE DEVELOPMENT OF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
SHOWERS AND LIGHTNING STORMS ARE EXPECTED TO DEVELOP ACROSS THE
COASTAL COUNTIES BY LATE MORNING AND PUSH SLOWLY TOWARD THE INTERIOR
THROUGH THE LATE AFTERNOON AND EVENING AS THE EAST COAST SEA BREEZE
PUSHES INLAND. THE MAIN HAZARD FROM STORMS WILL BE CLOUD TO GROUND
LIGHTNING STRIKES. IF STORMS APPROACH YOUR AREA...HEAD INDOORS.

...FLOOD IMPACT...
SLOW MOVING STORMS WILL PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 3
INCHES IN SPOTS THIS AFTERNOON AND EVENING. THIS WILL LEAD TO
PONDING OF WATER ON ROADWAYS AND POSSIBLE MINOR FLOODING OF LOW-
LYING AND POOR DRAINAGE AREAS.

...RIP CURRENT IMPACT...
A LONG PERIOD SWELL AND HIGHER THAN NORMAL ASTRONOMICAL TIDES WILL
PRODUCE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. THE
THREAT WILL BE GREATEST DURING THE OUTGOING TIDE FROM MID MORNING
THROUGH MID AFTERNOON. ALWAYS SWIM WITHIN SIGHT OF A LIFE GUARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THURSDAY WITH DEEP MOISTURE REMAINING ACROSS THE AREA. ONSHORE FLOW
WILL INCREASE THIS WEEKEND WHICH WILL KEEP THE HIGHEST RAIN CHANCES
ACROSS INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

In the hours before

Special weather statement, Jun 7, 3:54 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
454 PM EDT TUE JUN 7 2005

FLZ045-046-072145-
ORANGE-SEMINOLE-
454 PM EDT TUE JUN 7 2005

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL CENTRAL ORANGE COUNTY...SOUTHWESTERN SEMINOLE COUNTY...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WINTER
PARK...MOVING NORTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FERN PARK.

RL
Special weather statement, Jun 7, 4:09 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
509 PM EDT TUE JUN 7 2005

FLZ045-053-072200-
ORANGE-OSCEOLA-
509 PM EDT TUE JUN 7 2005

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL SOUTH CENTRAL ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE MARY
JANE...MOVING SOUTHWEST AT 5 TO 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE EAST LAKE TOHO AND BUENA VENTURA LAKES.

RL

The radar

The Melbourne radar (KMLB), 79 km away, was scanning. The volume nearest the first event began at 21:27 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Orange

When
June 7, 4:30 PM EST
Where
Orange County, Orlando
Injuries
1 direct, 0 indirect
Reported by
BROADCAST MEDIA
Coordinates
28.514, -81.323 (the zone’s center; the record gives no point)

A male road construction worker was injured by lightning and transported to a local hospital.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461534.